MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 RIGHT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED

SMITH & NEPHEW, INC. GII OXINIUM FEM SIZE 4 RIGHT; PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Catalog Number 71420150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Injury (2348); Fibrosis (3167)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to asceptic loosening and arthrofibrosis.
 
Additional Manufacturer Narrative
The affected genesis ii oxinium femoral component and genesis ii cemented tibial baseplate were not returned for evaluation.A clinical evaluation noted that based on the documents provided and reviewed, arthrofibrosis and aseptic loosening of the tibial baseplate is the root cause of the revision.The root cause of the patient¿s continued post revision right foot issues cannot be determined; however it was noted by the surgeon that ¿it is really rare to have a tibial nerve issue in the plantar aspect of the foot from a knee replacement.¿ our investigation included a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive at this time.Mimb review.Assess severity of complaint case to determine if additional actions or inputs are required for inclusion in the medical assessment.Determine if a medical assessment will be performed based on a review of the complaint details and further input from the medical director/designee.Reviewed during mimb.A medical investigation will be performed.Proceed based on information provided or available for the investigation; if no relevant clinical information is provided, recommend closure.Approved by dr.Luca orlandini and/or j.Templeton, medical director.A review of relevant clinical/medical information in the reported issue, inclusive of technique and patient information, to include, but not limited to: ¿patient information ¿surgical procedure/post-operative care review ¿device labeling (including technique guides, ifus, etc.) narrative in excess of 2000 characters; please see attached mi report.Approved by legal & j.Templeton, medical director in conclusion: based on the documents provided and reviewed, arthrofibrosis and aseptic loosening of the tibial baseplate is the root cause of the revision.The root cause of the patient¿s continued post-revision right foot issues cannot be determined; however it was noted by the surgeon that ¿it is really rare to have a tibial nerve issue in the plantar aspect of the foot from a knee replacement.¿.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the documents provided and reviewed, arthrofibrosis and aseptic loosening of the tibial baseplate is the root cause of the revision.The root cause of the patient¿s continued post-revision right foot issues cannot be determined; however it was noted by the surgeon that ¿it is really rare to have a tibial nerve issue in the plantar aspect of the foot from a knee replacement.¿ a review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches/failure mode.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII OXINIUM FEM SIZE 4 RIGHT
Common Device Name
PRSTHSS,HP,SM-CNSTRND, MTL/CRMC/PLYMR,CEMENTEDORNON-POROUS,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7921374
Report Number1020279-2018-01880
Device Sequence Number13864199
Product Code LZO
UDI-Device Identifier03596010430175
UDI-Public03596010430175
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2025
Device Catalogue Number71420150
Device Lot Number15DM14000
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer02/28/2019
02/28/2019
Initial Report FDA Received Date09/30/2018
Supplement Report FDA Received Date03/03/2019
10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR